Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 18, 2018, 8:56 PM EDT for Mercer County, Middlesex County, Monmouth County, New Jersey. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 8:56 PM EDT (00:56 UTC)
- Expired
- Jun 18, 2018, 10:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ
The radar
The Philadelphia radar (KDIX), 50 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
506
WWUS81 KPHI 190056
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
856 PM EDT MON JUN 18 2018
NJZ012>015-019-020-026-PAZ106-190200-
Northwestern Burlington-Eastern Monmouth-Coastal Ocean-Ocean-Western
Monmouth-Middlesex-Mercer-Lower Bucks-
856 PM EDT MON JUN 18 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN OCEAN...
SOUTHEASTERN MERCER...NORTHERN BURLINGTON...SOUTHERN MIDDLESEX AND
MONMOUTH COUNTIES...
At 855 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Perth Amboy to near Trenton.
Movement was southeast at 30 mph.
Winds up to 35 mph are possible with these storms.
Locations impacted include...
Toms River, Trenton, Perth Amboy, Long Branch, Asbury Park, Sandy
Hook, Lakewood, Middletown, Old Bridge, Jackson, Howell, East
Brunswick, Sayreville, Marlboro, Manalapan, Ewing, Tinton Falls,
Holmdel, Red Bank and Keansburg.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4008 7404 4006 7412 4005 7410 3995 7431
4023 7486 4053 7425 4050 7428 4044 7420
4046 7418 4045 7413 4041 7402 4044 7399
4048 7402 4044 7398 4042 7400 4042 7398
4039 7398 4039 7401 4038 7397 4036 7397
TIME...MOT...LOC 0055Z 310DEG 26KT 4051 7418 4022 7482
$$
IovinoWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 18, 7:48 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 18, 7:48 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 748 PM EDT Mon Jun 18 2018 .SYNOPSIS... A cold front will move across the area tonight into Tuesday, before pushing south of the area later Tuesday into Tuesday night. Weak high pressure will briefly affect the area Tuesday night, before shifting offshore Wednesday. An area of low pressure will develop along this boundary across the Ohio River Valley On Wednesday, then move eastward along this boundary Wednesday into Wednesday night, while a cold front moves across the area from the north. High pressure builds across the northeast Thursday night, before shifting offshore Friday. A warm front is expected to lift across the area later Saturday, followed with a cold front on Sunday into Sunday night. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Heat Indices across the region have fallen below 100, and are pretty much in the mid or upper 90s. Therefore, the Heat Advisory has been cancelled. Line of showers and thunderstorms moving through northern NJ and parts of SE PA. MUCAPE currently around 2000 J/kg, indicating high instability, but there is not much shear, so although there may be a few severe thunderstorms, not expecting a widespread severe weather outbreak. PWATs almost 2", so thunderstorms will be capable of heavy rain. By late this evening into the overnight, initial storms will have diminished but as the actual cold front begins to push south into the region there will likely be some additional showers and storms associated with it...this would be by around the midnight time frame across the far north through the southern Poconos and northern NJ with chance to slight POPs pushing south overnight in association with the front. Instability will be decreasing with this second round though deep layer shear will be increasing with 0-3 km shear values reaching 30+ knots across the north. Thus, still can't rule out an isolated strong to severe storm and will also have to closely watch heavy rain potential since PWATs will be maxing out near 2 inches along the front. Again, best chances both for storms as well as additional hazards of heavy rain and strong winds will be from the Lehigh Valley northward...especially since storms should weaken overnight as they push south toward the I-95 corridor from Philly to Trenton. It will be a very warm, muggy night since the actual front doesn't arrive until late. Both temps and dew points will remain in the 70s for a good portion of the area through the night. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... The aformentioned cold front will be situated close to the I-95 corridor across SE PA to start the day but will continue to progress slowly southward through the day. The good news is this will lead to a drying trend with lowering dew points from north to south. This will result in conditions feeling much more comfortable by afternoon except across the Delmarva where humidity will linger closer to the front. Along and south of the cold front, there will continue to be chances for some showers and storms with most of this activity occuring in the afternoon over the Delmarva coinciding with peak heating. Not expecting any of these storms to be severe though as the best instability should be just to the south. Farther north across SE PA and central and northern NJ any early morning showers and isolated storms with the front will give way to clearing by afternoon with the N/NW flow behind the front. Highs will generally be in the 80s to around 90 but with falling dew points so we won't see the high heat indicies of today. Also, a sea breeze is likely in the afternoon bringing cooler temperatures along the coast. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... Weak high pressure is expected to briefly build across the northeast Tuesday night as the cold front continues to sag south of the area. This is expected to lead to dry conditions across the area through the overnight period. The weak high pressure builds offshore on Wednesday, while the frontal boundary remains to our south. During the day, an area of low pressure is forecast to develop along this boundary across the Ohio River Valley and begin moving eastward along the boundary. A short wave/vorticity impulse is forecast to move across the area well ahead of the actual low, so there could be some scattered showers/thunderstorms develop during the daytime. Overnight, the actual low itself will move across the area, which will also likely lead to scattered showers and thunderstorms. On Thursday, the front will have pushed south of the area while an area of high pressure begins to approach from the northwest. The high will fully build across the northeast Thursday night, before shifting offshore Friday. This will lead to fair conditions through Friday. However, as we go into Friday night and into the weekend, some unsettled weather returns to the forecast. With the high offshore of the east coast, return flow strengthens across the area, which will allow for warm/moist air to return to the forecast. The front to our south will return northward as a warm front as an area of low pressure lifts through the Great Lakes Saturday. The warm front is likely to lift into the area later Saturday into Saturday night. While the warm front may be south of the area on Friday night, there could be a couple of short wave/vorticity impulses lift across the area to create some isolated showers overnight. But as we move into Saturday and Saturday night when the front gets closer to the area and eventually passes through, the chances of showers and thunderstorms increase. The aforementioned low pressure will move across southeastern Canada Saturday night into Sunday, eventually dragging a cold front across the east coast on Sunday. There will remain a chance of scattered showers and thunderstorms through Sunday and Sunday night as the cold front moves across the area. An area of low pressure may develop along the front as it moves south of the area Sunday night into Monday. However, depending on how far south the front sags to our south, shower and thunderstorm chances could continue into Monday of next week. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...A line of SHRA/TSRA moving through KRDG/KABE, and will continue to approach the I-95 corridor terminals as the evening progresses. Brief MVFR conditions possible. Otherwise, VFR. Brief gusty winds to 40-50 kt possible, along with a shift to the NW with any thunderstorms. Otherwise, VFR with SW winds 8-12 kt. Tuesday...Predominately VFR but there is a small risk of brief, localized flight restrictions with showers and storms that develop ahead of a cold front. The best chance for storms will be during the afternoon but likely shift south of the terminals by then. Winds will shift from W-SW to N-NW and gust to 20 kt behind the front. OUTLOOK... Tuesday night...Generally VFR conditions expected. Wednesday-Wednesday night...Generally VFR early, MVFR conditions may develop later in the day into the evening with a chance of showers. Thursday-Friday night...Generally VFR conditions expected. Saturday...MVFR conditions likely to develop as a warm front approaches and lifts across the area with a chance of showers. South to southeast winds may gust 15-20 knots during the day. && .MARINE... The conditions are anticipated to remain below Small Craft Advisory criteria through tonight and Tuesday. However, southerly winds will increase into this evening especially across the northern New Jersey Atlantic coastal waters. Plenty of very warm air moving over the cooler waters should limit the overall mixing, therefore kept gusts below 25 knots. Seas will also build some due to the increasing southerly flow. A cold front crosses the waters from north to south overnight through Tuesday morning with winds shifting to WNW and eventually to E/NE by late Tuesday while also diminishing to around 5-10 knots by this time. RIP CURRENTS... Through early this evening seas continue near 2 feet with a dominant period of 7-8 seconds out of the southeast. The risk for the development of dangerous rip currents is low for the Delaware and New Jersey beaches. OUTLOOK... Tuesday night-Wednesday...Conditions expected to remain below advisory levels through Wednesday. Wednesday night...Winds may increase Wednesday night as an area of low pressure moves off the coast and over the coastal waters. However, conditions will likely remain below advisory levels, although winds may gust around 20 knots at times. There is a chance of showers and thunderstorms which could lead to locally higher winds and waves. Thursday-Friday night...Conditions expected to remain below advisory levels, but winds may gust around 20 knots at times. Saturday...A warm front is forecast to lift north of the area later Saturday into Saturday night. Winds may gust around 20 knots at times, but are expected to remain below advisory levels. There is a chance of showers and thunderstorms which could lead to locally higher winds and waves. && .CLIMATE... The high temperature at Allentown, PA reached 95 degrees today. This tied the old record previously set in 1957. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Robertson Near Term...MPS Short Term...Fitzsimmons Long Term...Robertson Aviation...Fitzsimmons/Robertson/MPS Marine...Fitzsimmons/Robertson/MPS Climate...
Hazardous weather outlook, Jun 18, 7:38 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 738 PM EDT Mon Jun 18 2018 NJZ001-007-008-PAZ054-055-061-062-200000- Sussex-Warren-Morris-Carbon-Monroe-Lehigh-Northampton- 738 PM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...Tonight. Scattered showers and thunderstorms this evening may produce locally heavy downpours, along with locally strong and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001-NJZ009-010-012-013-015-017>020-027-PAZ060-070-071-101>106- 200000- New Castle-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer- Gloucester-Camden-Northwestern Burlington-Ocean- Southeastern Burlington-Berks-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks- Lower Bucks- 738 PM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for northern Delaware, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002-003-MDZ008-012-015-019-020-NJZ016-021>023-200000- Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Salem- Cumberland-Atlantic-Cape May- 738 PM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-200000- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 738 PM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-200000- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 738 PM EDT Mon Jun 18 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. MPS
In the hours before
Special weather statement, Jun 18, 6:56 PM EDT, 2 hours before
Special Weather Statement
National Weather Service Mount Holly NJ
656 PM EDT MON JUN 18 2018
PAZ060-061-190000-
Lehigh-Berks-
656 PM EDT MON JUN 18 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKS AND
SOUTHERN LEHIGH COUNTIES...
At 653 PM EDT, radar indicated strong thunderstorms extending
along Blue Mountain. Movement was east at 35 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Reading, Emmaus, Wyomissing, Birdsboro, Kutztown, Hamburg,
Fleetwood, Sinking Spring, Laureldale, Womelsdorf, Wernersville,
Newmanstown, Topton, Leesport, Shoemakersville, Bally, Bernville,
Bechtelsville and Lyons.
Frequent cloud to ground lightning may occur with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4052 7624 4058 7605 4057 7602 4063 7600
4070 7584 4054 7534 4042 7549 4045 7553
4025 7569 4014 7587 4046 7638
TIME...MOT...LOC 2253Z 283DEG 33KT 4068 7585 4044 7636
IovinoLocal storm report, Jun 18, 7:56 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
756 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG STROUD TWP 40.96N 75.21W
06/18/2018 MONROE PA 911 CALL CENTER
TREES DOWN BLOCKING ROADWAYS.
&&
EVENT NUMBER PHI1801011
IOVINOLocal storm report, Jun 18, 8:27 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
827 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG CENTRE TWP 40.47N 76.02W
06/18/2018 BERKS PA 911 CALL CENTER
TREES DOWN.
&&
EVENT NUMBER PHI1801012
IOVINOSpecial weather statement, Jun 18, 8:36 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
836 PM EDT MON JUN 18 2018
NJZ009-010-012>015-018-019-PAZ071-104-106-190100-
Hunterdon-Northwestern Burlington-Eastern Monmouth-Camden-Western
Monmouth-Somerset-Middlesex-Mercer-Lower Bucks-Eastern
Montgomery-Philadelphia-
836 PM EDT MON JUN 18 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HUNTERDON...NORTHWESTERN CAMDEN...MERCER...NORTHWESTERN BURLINGTON...
SOUTHERN SOMERSET...MIDDLESEX...CENTRAL MONMOUTH...SOUTHEASTERN
MONTGOMERY...SOUTHEASTERN BUCKS AND PHILADELPHIA COUNTIES...
At 834 PM EDT, radar indicated that strong thunderstorms were
located along a line extending from Watchung to Lambertville in New
Jersey to around Norristown in Pennsylvania. Movement was southeast
at 35 mph.
Winds up to 35 mph are possible with these storms.
Locations impacted include...
Philadelphia, Trenton, Camden, New Brunswick, Perth Amboy,
Somerville, Gloucester City, Sandy Hook, Somerset, Edison, Cherry
Hill, Middletown, Old Bridge, Bensalem, East Brunswick, Evesham,
South Brunswick, Sayreville, Mount Laurel and North Brunswick.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4017 7436 4017 7441 4008 7455 4006 7454
3980 7497 4005 7535 4066 7446 4067 7443
4060 7446 4059 7421 4050 7428 4046 7426
4045 7413 4041 7403 4044 7399 4047 7402
4047 7401 4044 7398 4042 7400 4039 7398
TIME...MOT...LOC 0034Z 294DEG 33KT 4061 7434 4012 7512
IovinoLocal storm report, Jun 18, 8:51 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
851 PM EDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG MORRISTOWN 40.79N 74.48W
06/18/2018 MORRIS NJ 911 CALL CENTER
TREES, UTILITY POLES AND WIRES DOWN.
&&
EVENT NUMBER PHI1801014
IOVINOSpecial weather statement, Jun 18, 8:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
856 PM EDT MON JUN 18 2018
NJZ012>015-019-020-026-PAZ106-190200-
Northwestern Burlington-Eastern Monmouth-Coastal Ocean-Ocean-Western
Monmouth-Middlesex-Mercer-Lower Bucks-
856 PM EDT MON JUN 18 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN OCEAN...
SOUTHEASTERN MERCER...NORTHERN BURLINGTON...SOUTHERN MIDDLESEX AND
MONMOUTH COUNTIES...
At 855 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Perth Amboy to near Trenton.
Movement was southeast at 30 mph.
Winds up to 35 mph are possible with these storms.
Locations impacted include...
Toms River, Trenton, Perth Amboy, Long Branch, Asbury Park, Sandy
Hook, Lakewood, Middletown, Old Bridge, Jackson, Howell, East
Brunswick, Sayreville, Marlboro, Manalapan, Ewing, Tinton Falls,
Holmdel, Red Bank and Keansburg.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4008 7404 4006 7412 4005 7410 3995 7431
4023 7486 4053 7425 4050 7428 4044 7420
4046 7418 4045 7413 4041 7402 4044 7399
4048 7402 4044 7398 4042 7400 4042 7398
4039 7398 4039 7401 4038 7397 4036 7397
TIME...MOT...LOC 0055Z 310DEG 26KT 4051 7418 4022 7482
IovinoThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:36 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 24 min |
| Jun 18, 8:42 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 48 min |
| Jun 18, 8:59 PM EDT | Special Marine Warning | PHI | 61 min | |
| Jun 18, 9:40 PM EDT | Special Weather Statement | PHI | Burlington, Ocean | 50 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.